Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 342, NWS Little Rock, AR

July 20, 2000Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2000, 11:06 AM CDT for Jackson County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2000, 11:06 AM CDT (16:06 UTC)
Expired
Jul 20, 2000, 11:30 AM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Jackson County, AR

The radar

The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 9:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 201606
SVRLIT
ARC067-085-119-201630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 AM CDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LONOKE COUNTY IN CENTRAL ARKANSAS
  PULASKI COUNTY IN CENTRAL ARKANSAS
  JACKSON COUNTY IN EASTERN ARKANSAS

* UNTIL 1130 AM CDT

* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 53 MILES NORTH OF JACKSONPORT TO
  86 MILES WEST OF MAUMELLE...OR FROM 9 MILES SOUTHEAST OF MAMMOTH
  SPRING TO 12 MILES SOUTHEAST OF WALDRON...MOVING SOUTHEAST AT 45
  MPH.

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND 
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR 
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:30 AM CDT, 7 hours 36 minutes earlier.

Area forecast discussion, Jul 20, 3:30 AM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 AM CDT THU JUL 20 2000

INTERESTING WEATHER PATTERN SETTING UP FOR THE NEXT FEW DAYS.
THE LATEST SURFACE MAP HAS A QUASI-STATIONARY FRONT FROM JUST NORTH
OF KFSM THROUGH TO JUST NORTH OF KLIT TO NEAR KGWO. POOLING
DEWPOINTS OF NEAR 75 DEGREES ARE ACROSS MUCH MY CWFA. LATEST LOW
CLOUD/FOG SATELLITE LOOP SHOWS SOME CLOUDS COMING INTO NORTH CENTRAL
ARKANSAS. IR LOOP SHOWS AN MCS OVER KS...MOVING SOUTHEAST.IN THE
UPPER LEVELS...THERE IS THE PESKY UPPER LEVEL RIDGE OVER THE SOUTH
CENTRAL US WITH A TROUGH ACROSS THE EAST.

THE MID AND UPPER LEVEL PATTERN ACROSS THE CONUS BECOMES MORE
AMPLIFIED THROUGH TIME WITH THE UPPER LEVEL HIGH BUILDING INTO THE
ROCKIES AND A CLOSED LOW MOVING ACROSS NEW ENGLAND. THIS PATTERN
WILL KEEP AR IN DANGEROUS NORTHWEST FLOW OVER THE NEXT FEW DAYS. I
USED A COMPOSITE OF THE ALL THREE SHORT RANGE MODELS FOR THE OVERALL
SYNOPTIC FEATURES. I REALLY DIDN/T FOLLOW THE TIMING ON THE MCS
CLOSELY WITH ANY MODELS...SINCE THEY DON/T HANDLE THEM WELL.
OVERALL...JUST A WET PATTERN.

AT THE SURFACE...THE FRONT SHOULD SINK A BIT FURTHER TO THE SOUTH
INTO SOUTHERN AR OR NORTHERN LA THE WEEKEND AND WILL CONTINUE TO BE
THE FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER
PARAMETERS ARE COMING TOGETHER FOR TODAY...REF MKCSWODY1. I WILL
THEREFORE MENTION A FEW POSSIBLY SEVERE FOR TODAY AND TONIGHT.

IN TERMS OF PRECIPITATION...I WENT WITH HIGHER POPS FOR TODAY COMPARED
TO THE FWC/FAN AND THEN WENT PRETTY CLOSE TO THEM FORM THE REMAINDER
OF THE SHORT TERM PERIOD ACROSS THE NORTH. I CONTINUED THE TRENDS OF
GOING SLIGHTLY ABOVE THE FWC/FAN MOS NUMBERS ACROSS THE CENTRAL AND
THE SOUTH. OVERALL...HIGH CHANCE TO LIKELY FOR THE FIRST THREE
PERIODS ACROSS THE NORTH WITH LOWER CHANCES ACROSS THE SOUTH.

IN TERMS OF TEMPERATURES...I WENT AT OR SLIGHTLY ABOVE THE FWC/FAN
NUMBERS THROUGH THE PERIOD.

WITH THE WARMING OF THE LAST FWC MOS GUIDANCE AND EVEN THINKING THAT
AS MAYBE SLIGHTLY TOO COOL...I WILL EXPAND THE HEAT ADVISORY BACK
INTO MUCH OF THE CENTRAL THIRD OF ARKANSAS FOR TODAY. I WILL ALSO
EXTEND THE HEAT ADVISORY ACROSS THE SOUTH INTO FRIDAY. HEAT INDEX
VALUES SHOULD GENERALLY BE BETWEEN 105 AND 115 THIS AFTERNOON AND
BETWEEN 105 AND 110.

...EXTENDED...
NO CHANGES TO THE EXTENDED.

(49)

.LIT...HEAT ADVISORY TODAY FOR THE SOUTHERN TWO-THIRDS OF FA
       ZONES 21>22-30>32-37>47-52>57-62>69
       HEAT ADVISORY FRIDAY EXTREME SOUTH PART OF FA
       ZONES 052-053-062>069



In the hours before

Special weather statement, Jul 20, 10:50 AM CDT, 16 minutes before
ARZ003>007-012>016-021>025-030>034-038-039-041>046-053>056-062-
201800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1050 AM CDT THU JUL 20 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF NORTHERN AND
CENTRAL ARKANSAS UNTIL 300 PM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF
NORTHERN AND CENTRAL ARKANSAS UNTIL 300 PM CDT.

AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS COVERING THE NORTHWEST
THIRD OF ARKANSAS. THE ATMOSPHERE AHEAD OF THIS AREA OF STORMS
REMAINS VERY WARM...MOIST AND UNSTABLE. THUS...THERE IS THE THREAT
OF SEVERE WEATHER ACROSS THE WATCH AREA INTO THIS AFTERNOON. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

PERSONS PLANNING TO BE OUT ON AREA LAKES AND RIVERS SHOULD KEEP A
WATCHFUL EYE TO THE SKY AND BE READY TO HEAD TO SAFETY IF THUNDER IS
HEARD OR LIGHTNING IS SEEN.

LISTEN TO YOUR FAVORITE RADIO OR TELEVISION STATION...LOCAL CABLE
PROVIDER OR TUNE TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE
IN LITTLE ROCK...CHECK OUT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/LZK

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:27 PM CDTSevere Thunderstorm WarningLZKIndependence33 min
Jul 19, 8:00 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson30 min
Jul 19, 9:35 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie40 min
Jul 20, 9:09 AM CDTSevere Thunderstorm WarningLZKBoone51 min
Jul 20, 9:29 AM CDTSevere Thunderstorm WarningLZKNewton61 min
Jul 20, 9:36 AM CDTSevere Thunderstorm WarningLZKMarion, Searcy54 min
Jul 20, 9:47 AM CDTSevere Thunderstorm WarningLZKBoone58 min
Jul 20, 9:47 AM CDTSevere Thunderstorm WarningLZKBaxter58 min
Jul 20, 10:01 AM CDTSevere Thunderstorm WarningLZKJohnson59 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Searcy, Stone, Van Buren53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton53 min
Jul 20, 10:07 AM CDTSevere Thunderstorm WarningLZKLogan53 min
Jul 20, 10:19 AM CDTSevere Thunderstorm WarningLZKPolk, Scott56 min
Jul 20, 10:19 AM CDTSevere Thunderstorm WarningLZKYell56 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Independence, White60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKStone, Van Buren60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKLogan, Scott60 min
Jul 20, 10:45 AM CDTSevere Thunderstorm WarningLZKConway, Pope60 min
Jul 20, 11:06 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski24 min
Jul 20, 11:24 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski66 min
Jul 20, 11:24 AM CDTSevere Thunderstorm WarningLZKJackson66 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKFaulkner, White65 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKSaline65 min
Jul 20, 11:40 AM CDTSevere Thunderstorm WarningLZKIndependence65 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKPrairie, Woodruff67 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson67 min
Jul 20, 11:53 AM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring67 min
Jul 20, 12:13 PM CDTSevere Thunderstorm WarningLZKClark, Montgomery, Pike77 min
Jul 20, 12:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe77 min
Jul 20, 12:31 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas74 min
Jul 20, 12:31 PM CDTSevere Thunderstorm WarningLZKLincoln74 min
Jul 20, 1:02 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita58 min
Jul 20, 1:23 PM CDTSevere Thunderstorm WarningLZKBradley, Drew67 min
Jul 20, 1:23 PM CDTSevere Thunderstorm WarningLZKDesha67 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.